MAUDE Adverse Event Report: ZIMMER DENTAL 15 DEG TAPER 3.5P,1MM-2MM; DENTAL ABUTMENT

ZIMMER DENTAL 15 DEG TAPER 3.5P,1MM-2MM; DENTAL ABUTMENT
Model Number 15AT312
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Patient identifier unknown / not provided.Weight unknown / not provided.
 
Event or Problem Description
It was reported that abutments fractured and implants were removed.Patient would have to return to place new implants.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).
 
Event or Problem Description
Doctor reported that abutment screws fractured and implants were removed.Patient would have to return to place new implants.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).The following sections have been updated: d9: device available for evaluation change ¿no' to 'yes.' h3: device evaluated by manufacturer: change ¿no' to 'yes.' two abutment and 2 implants were returned for investigation.Visual evaluation of the as returned products identified that the abutments were severely fractured and damaged on top of the implants.Additionally, screw fragments were identified inside the abutments ¿ confirming that the retaining screws (bundled) functional testing could not be performed due to the nature of the devices and events.Pre-existing condition noted on the per was 'high bone density ¿ type i'.The reported devices had been placed on tooth # 13 & 23 (fdi) for approximately 2 years.X-ray & picture evaluation: x-ray or picture images were not provided.Review of appropriate documentation: documents reviewed: instructions for use - tapered screw-vent and trabecular metal implants, ifu4869 rev 9-10/19.Instructions for use ¿ prosthetics for zimmer dental implant systems ¿ ifu4894 rev 6 ¿ 08/19.Information identified: contraindications & precautions.Per the applicable ifu, patient factors such as severe bruxism, clenching, and overloading, may cause component fracture.Dhr review: dhr review for the lot (2019070653) had revealed no deviations nor non-conformances which could have caused or contributed to the reported events.All products were conforming at the time they left zimmer biomet.Lot was inspected and passed all acceptance criteria by qa.However, dhr could not be reviewed for the implant (tsvb11).Complaint history review: complaint history review was performed for the reported lot number (2019070653) for similar events (complaint category keywords: functional: fracture & fracture: screw) and 3 other complaints were identified under (b)(4).A complaint history review by item number was conducted for the (tsvb11) dating back to 12 months from now.The complaint history review revealed that there are no existing non-conformances/capa/hhe/d/ie/product holds for the reported product for similar events (complaint category keyword: fracture & fracture: screw).Post market trending review: august post market trending was reviewed and there were no actionable events or corrective actions for the reported events or products.Therefore, based on the available information, device malfunction did occur, and the reported events were confirmed.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
15 DEG TAPER 3.5P,1MM-2MM
Common Device Name
DENTAL ABUTMENT
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key14432929
Report Number0002023141-2022-01213
Device Sequence Number5151154
Product Code NHA
UDI-Device Identifier00889024012035
UDI-Public(01)00889024012035(17)240712(10)2019070653
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K111853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/12/2024
Device Model Number15AT312
Device Catalogue Number15AT312
Device Lot Number2019070653
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer09/22/2022
10/21/2022
Initial Report FDA Received Date05/18/2022
Supplement Report FDA Received Date10/05/2022
10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale